MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-110/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afxs bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure the physician determined there is a possible type 3b endoleak and the graft appears twisted.The patient currently has other medical complications not related to the aaa.The patient is currently being monitored and once they are healthy, the physician will schedule an intervention.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak and buckling of the afx2 bifurcated stent graft is confirmed.This is consistent with the reported adverse event/incident.Due to a lack of the pre-computerized tomography imaging clinical evaluation was unable to identify the contributing factors for the type iiib endoleak and buckling of the afx2 bifurcated stent graft.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported being stable and pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afxs bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure the physician determined there is a possible type 3b endoleak and the graft appears twisted.The patient currently has other medical complications not related to the aaa.The patient is currently being monitored and once they are healthy, the physician will schedule an intervention.After the initial report, additional information was provided reporting that reintervention was completed with the implant of the alto stent graft system, and two (2) ovation ix iliac limbs.The possible type 3b endoleak was successfully sealed.The final patient status was reported to be discharged home one day post-reintervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak, buckling of the afx2 bifurcated stent graft, and secondary endovascular are confirmed.This is consistent with the reported adverse event/incident.Due to a lack of the pre-computerized tomography imaging clinical evaluation was unable to identify the contributing factors for the type iiib endoleak and buckling of the afx2 bifurcated stent graft.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported being stable and pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.H6: health effect - impact code - removed code 4648.H6: medical device problem codes - removed code 3190.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13930319
Report Number2031527-2022-00066
Device Sequence Number6309953
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)180825
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2018
Device Model NumberBEA28-110/I20-30
Device Lot Number1732336-011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/02/2022
07/15/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date05/10/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR
Patient SexMale